From Lawndale, California, USA:
My 3 year old son was diagnosed with Type 1 diabetes about 6 months ago. We just started to add Humalog to his insulin regimen. We experience high glucose numbers 2 hours after breakfast and insulin injection; they range from 250 to 380 and then are usually within range at lunch. He currently takes only 4 1/2 units of NPH and 1/2 to 1 unit of Humalog and weighs approximately 32 pounds and food intake is 1330 calories and 9 1/2 carbohydrates per day. Will these high numbers affect him later in life? If so, how can we control it?
Please give my e-mail address in return response so others can share ideas.
Without knowing your child, we can't make specific recommendations. I would speak to your child's diabetes care provider about whether any change is needed. Perhaps, in conjunction with your doctor, you might try raising the Humalog a little (and you may need to then lower the NPH to prevent lows later, according to your description.) Also some people are mixing Humalog and Regular with their longer acting insulins. In addition, consider what your child is eating, the activity level, etc.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.